MAUDE Adverse Event Report: ICU MEDICAL TRIOX-PICC; CATHETER

ICU MEDICAL TRIOX-PICC; CATHETER
Model Number 52516-15
Medical Device Problem Code Calibration Error (1078)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 10/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot review: no exception documents cited in work order.
 
Event or Problem Description
Optical module of catheter was not reading svo2.The cco box was changed out but same issues occurred.Facility reports that there was a critical delay in therapy and medical intervention was required.No other information was provided.
 
Additional Manufacturer Narrative
Lot review: no exception documents cited in work order.Visual analysis: received one used 52516-15.There is residual blood observed but was flushed out of the catheter during decontamination.The proximal tubing is occluded.No visual anomalies.Functional analysis: initial calibration of the returned device was successful.It was observed that crosstalk between the two optic fibers was occurring.Crosstalk could possibly lead to inaccurate svo2 readings.Summary conclusion: the report of svo2 not reading could not be replicated.No defect was found and the heating coil was working within specifications.
 
Event or Problem Description

Brand Name
TRIOX-PICC
Common Device Name
CATHETER
Manufacturer (Section D)
ICU MEDICAL
4455 atherton drive
salt lake city UT 84117
MDR Report Key7095041
Report Number2025816-2017-00251
Device Sequence Number1182881
Product Code DQE
UDI-Device Identifier00840619060305
UDI-Public840619060305
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K140129
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2018
Device Model Number52516-15
Device Catalogue Number52516-15
Device Lot Number3418977
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/07/2017
Supplement Date Received by Manufacturer11/07/2017
Initial Report FDA Received Date12/07/2017
Supplement Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1